Help me please

Another nightmare day, just come off antibiotics, which was my 4th lot since beginning of December, went back to see my useless gp, his wonderful advice is"we can only treat the symthoms" ahhhhhhhh, my acid reflux is so bad, he changed me to lanzaprozole twice daily and to take gaviscon up to four time a day I between, I've tried telling him this isn't solving the problem,been up since 4 feeling just rotten, burning and pain in my throat mouth and chest, just don't know what to do next, frightened to eat anything and feeling nauseous, just want to feel normal, is this ever going to stop. Any ideas would be gratefully received, thankyou to listening to my ranting Again

7 Replies

oldestnewest
  • You're quite right, the antibiotics will play havoc with IBS. When I have to take them I always make sure that I eat a lot of live yogurt and also take Acidophilus from the health food shop. However, if you're now taking Lansoprazole, before you take anything like Acidophilus I would suggest you ask your pharmacist or GP to make sure it's OK.

    Have you been referred to a consultant because of the acid reflux to get a clear diagnosis? Hopefully, the Lansoprazole and Gaviscon Advance should eventually help, but it does take time. In my own experience, it's has taken two months on a similar regime (30mg Lansoprazole daily) to feel any difference. I'm still not totally better, but things have definitely improved. By the way, I've also got a reflux wedge pillow which raises my head at night and this has helped too.

    I hope you're soon feeling better. I know how miserable both illnesses can be. Take care.

  • Antibiotics are a nightmare for IBS and reflux. Make sure you're taking a good probiotic - personally I think the tablet ones are better as they contain more strains of good bacteria and they don't contain any lactose!! I think a wedge pillow is also a good idea, that really helps me. Good luck!

  • All my sympathies with you.i endorse all the above ,I struggled with reflux heart burn etc for years .have u had hiatus hernia investigations ie camera down the throat ? If not should do as along with IBS having this fairly common condition can make reflux far worse . PPI s like nexium helped me along with gaviscon ,but have now managed to get off the PPI BUT my wedge pillow has proved to be the long term solution . I go nowhere overnight with out it !

  • What are you describing sounds like a Hiatus Hernia, my mother was diagnosed with one a few years ago, constant burping, reflux and an uncomfortable feeling in her chest. She went for tests to be diagnosed, then was given gaviscon and recommended to change some of the things she was eating:

    These include:

    chocolate

    spicy food

    fatty food

    tomato-based foods, including spaghetti sauce and salsa

    alcoholic drinks

    drinks that contain caffeine, such as coffee and cola

    You might find it helpful to keep a food diary so that you can start to recognise which foods make your symptoms worse. When you know what these are, you can stop eating them or have less of them.

  • Have you had a gastroscopy to see what's going on? I had a duodenal ulcer a while back which played havoc with my system in pretty much the way you describe and, as Lindylo says, it could also be a hiatus hernia.

    Ask your GP to refer you to a gastroenterologist for further investigations.

    Roz

  • I saw a gastro enterologist yesterday about my acid reflux I have had a cough for several weeks ( do you get that?) a s well as sore throat, vile taste in mouth and some chest pain. He is doing a gastroscopy ( endoscopy ) next week. I saw him because although my gp has been helpful he, the gp, suggested gaviscon and ranitidine if the former didnt work ( it is less powerful than things like omeprazole) the speciaist was able to go through what might have happened possible outcomes etc. As I had seen the specialist last year for my ibs I made a direct appointment with him without need for a referral. I would press your gp for a referral to a specialist if you can, as Roz B suggest. Apart from anything else they have a bit more time to discuss things with you. Good luck!

  • OMG. My GP treats the condition and the symptoms. Not necessarily the same thing. It's up to you if you want to say what all the antibiotics were supposedly for, but the medical world is supposed to be coming round to the idea that keep chucking ABs at something is

    1 unhelpful in the long run due to resistant microbes

    2 four successive course may mean there's something else going on

    3 that much will surely start problems at rear end, too. What's the guy on. If you've lost confidence in him it may be time to do something about it but that is stressful too, as if you don't have enough going on anyway. Really feel for you.

You may also like...